MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W06060135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was using an evercross pta catheter with a trailblazer support catheter to treat a severely calcified, moderately tortuous lesion in the mid proximal common iliac artery.There was no damage noted to the packaging and there were no issues noted when removing the devices from their tray/hoop.The devices were prepped per ifu without issue.No embolic protection was used.The evercross was inflated to 8atm with a non-medtronic inflation device.The device did not pass through a previously deployed stent, but resistance was encountered but no excessive force used on advancing the device to the target lesion.The evercross is reported to have burst.The 2 devices were removed together and then it was noted that the trailblazer delivery catheter was damaged.All fragments of the burst balloon were retrieved.The physician decided to complete the procedure at a later date.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis: the evercross balloon and trailblazer support catheter were returned for evaluation.A 6f introducer sheath was included the returned contents: no other ancillary devices were included.The evercross catheter was loaded inside the 6f introducer sheath.The sheath was inspected and observed the distal rim was stretched outward.The stretched rim was consistent with encountered ancillary device interaction.The evercross showed a radial balloon burst.Buckling of the catheter was noted within the balloon segment area.The distal end of the balloon material was compressed towards the distal end.The marker band was discovered approximately 3 cm from the tip and showed buckling of the catheter shaft at both edges of the marker band.The proximal segment of the balloon showed creases throughout, but no signs of buckling.The proximal marker band was identified approximately 7cm from the distal tip.The working length of the evercross catheter was approximately 138cm.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: minimal resistance was experienced during advancement of the evercross.Severe resistance was encountered during removal.The structural integrity of the trailblazer was reported to be compromised internally.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8758420
Report Number2183870-2019-00357
Device Sequence Number1680153
Product Code LIT
UDI-Device Identifier00763000184391
UDI-Public00763000184391
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Catalogue NumberAB35W06060135
Device Lot NumberA837825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/03/2019
09/18/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date07/09/2019
09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1